MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON3

AOMORI OLYMPUS CO., LTD. BALLOON3
Model Number MAJ-233
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that the physician elected to use balloon3 which contains latex on a patient with latex allergy.There was no reportable malfunction of the device and no report of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.H3 other text : device not returned.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The device was not returned to olympus; therefore a root cause is unable to be confirmed.Additionally, it was confirmed that the patient did not incur an allergic reaction.The event can be detected/prevented by following the instructions for use which state: "balloons used with this instrument contain natural rubber latex which may cause allergic reactions in some patients.Do not use the balloon on a latex-sensitive patient.Instead, perform the procedure using ¿the sterile de-aerated water immersion method¿ described in section 4.2, ¿observation of the ultrasonic image¿." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information indicates the event occurred during a diagnostic endoscopic ultrasound procedure.The procedure was completed without delay.

Brand Name
BALLOON3
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18243742
Report Number9614641-2023-01815
Device Sequence Number17787575
Product Code FDF
UDI-Device Identifier04953170360428
UDI-Public04953170360428
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-233
Device Lot Number34K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROVIDEOSCOPE, 7921896, GF-UE160-AL5.
Patient SexUnknown